Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
shrugs

Has anyone NOT gotten an IB on accutane?

I decided to go on Yasmin with my accutane round (I start this Wednesday) and the 4 days Ive been on Yasmin, Im now basically clear (its the only thing that cleared me in the past, but I dont want to be on BC forever..)

Do you think this will help me to avoid an IB once I start accutane?

Share this post


Link to post
Share on other sites
I decided to go on Yasmin with my accutane round (I start this Wednesday) and the 4 days Ive been on Yasmin, Im now basically clear (its the only thing that cleared me in the past, but I dont want to be on BC forever..)

Do you think this will help me to avoid an IB once I start accutane?

Share this post


Link to post
Share on other sites

yea..i was on yasmin from age 13-18 and had flawless skin for menstrual irregularities. i never knew it was the yasmin, i just thought i was lucky. then i went off of it, and within 4 months i started breaking out at the age of 18. now at the age of 20, after trying EVERY POSSIBLE NATURAL/UNNATURAL(besides accutane) APPROACH known to man...im giving up and go for the accutane, because nothing besides yasmin has cleared me and as i said, i dont want to be on BC forever :doubt:

Share this post


Link to post
Share on other sites
I decided to go on Yasmin with my accutane round (I start this Wednesday) and the 4 days Ive been on Yasmin, Im now basically clear (its the only thing that cleared me in the past, but I dont want to be on BC forever..)

Do you think this will help me to avoid an IB once I start accutane?

Share this post


Link to post
Share on other sites

I didn't have an IB at all. I was taking Yaz the month before, and my acne didn't seem as bad as usual. I used to have a huge flair up around ovulation.....so I guess stopping the ovulation stopped one of the massive breakouts (that one was the attack of the whiteheads, not a big cystic breakout). I was used to getting cortisone injections every Friday, so I don't know how my cysts responded.....

Needless to stay....I started clearing instantly. I only went in for cortisone injections for the first couple weeks, and the last time I went it was only for one cyst....not 8-12 like usual......

Share this post


Link to post
Share on other sites

I'm on day 20 now, and I think I already got the IB, started at about day 3ish...mainly, I believe because I skipped that day, and my body went haywire because I had just started. But what I've noticed, at least for myself, is that my IB only occurred where I had just broken out the week before the medication, which unfortunately for me, was all around my mouth. So for my IB that I think I'm over, hopefully, the little whiteheads that were eventually going to come, came all at once. But they healed very quickly, within a matter of a few days. I've only gotten tiny tiny tiny little white heads now, maybe 2 or 3, but they're going away quickly too. :) So I'd suggest to you, that if you wanna avoid the IB or something, try and be clear when you start ;) I'm not saying its a guarantee or anything, but this is just what I have noticed.

Share this post


Link to post
Share on other sites

I didn't have an initial breakout... I think... I missed two days of 'Tane waiting for my derm appointment, and boy did I breakout! As soon as I resumed, it all cleared up. :) My back was full of cysts before tane, and now I don't have any. :dance:

Share this post


Link to post
Share on other sites
I'm on day 20 now, and I think I already got the IB, started at about day 3ish...mainly, I believe because I skipped that day, and my body went haywire because I had just started. But what I've noticed, at least for myself, is that my IB only occurred where I had just broken out the week before the medication, which unfortunately for me, was all around my mouth. So for my IB that I think I'm over, hopefully, the little whiteheads that were eventually going to come, came all at once. But they healed very quickly, within a matter of a few days. I've only gotten tiny tiny tiny little white heads now, maybe 2 or 3, but they're going away quickly too. :) So I'd suggest to you, that if you wanna avoid the IB or something, try and be clear when you start ;) I'm not saying its a guarantee or anything, but this is just what I have noticed.

Share this post


Link to post
Share on other sites
I think that your situation may have just been a fluke - or it just goes to show that everyone really is different. *shrugs* As far as having your IB 3 days into treatment, having missed day 3 and only taken 2 days of tane...it's doubtful. Tane is just getting into your system slightly by day 3-5...I think if you're going to have an IB, it probably just hasn't happened yet - or you won't get one at all, but I don't think that was it. As for being clear when you start, that's not necessarily true. I was fairly clear when I started, too...meaning I had no cysts - only these little comedonal things that plague me - and I still broke out with cysts in the first month. I think it really comes down to the individual.

Share this post


Link to post
Share on other sites
I think that your situation may have just been a fluke - or it just goes to show that everyone really is different. *shrugs* As far as having your IB 3 days into treatment, having missed day 3 and only taken 2 days of tane...it's doubtful. Tane is just getting into your system slightly by day 3-5...I think if you're going to have an IB, it probably just hasn't happened yet - or you won't get one at all, but I don't think that was it. As for being clear when you start, that's not necessarily true. I was fairly clear when I started, too...meaning I had no cysts - only these little comedonal things that plague me - and I still broke out with cysts in the first month. I think it really comes down to the individual.

when I started, I just had some regular run of the mill pimples, no cysts, the laser treatment and green tea died it down... before I even got the pills. The break out around my mouth however, had started a little while before I got the pills, too much damn work to do. And instead of calming them down when I started, I got more after one day being missed.

and the reason why I said no breakouts is because all of the past inflammation that I have, and have had for nearly 4 years, is beneath the surface, and won't I won't break out from it. The only thing I broke out from was what had just started.

and maybe you broke out with the cysts you're first month because of you're body's reaction to the medication. Some people get really oily. Some don't. I didn't and thus didn't get any cysts. I've kept my face dry for a long time because the day that I don't wash my face, or I fall asleep studying or something, I get a new cyst. From one night. But the drier I keep my face, the longer I've got to rectify the situation.

The tane gets into your system by the absorption rate. I chose the fattiest thing that my brother completely disapproved of--pizza. (he's a personal trainer--health food all the way. He hasn't even eaten sugar in years)...perhaps for me, the pizza increased absorption, and perhaps for me, I already had a large dosage of vit. A, which the tane just helped to increase...I know it a derivative, but its still gotta contain at least part of it.

And I don't think it was a fluke, because if it were, then the redness wouldn't be decreasing...it would be increasing, and I would literally look like a pizza with holes all over.

My face doesn't really have many more active regions, which was the problem to begin with, so it wouldn't make sense that I would breakout where it "healed" or minimized years ago. It makes more sense that I would breakout in the active regions, or those about to become active.

Share this post


Link to post
Share on other sites

Hi -

I'm almost 1 month in on low dose (10mg of Sotret) 4/27. I didn't have an IB so to speak, but the acne I had already on my chin flared a little. The few pimples on my chin that were healing, developed whiteheads.... I'm still getting a few tiny whiteheads on my chin, but minor. I was totally scared to take Accutane because of the IB, thought I was going to get acne all over my face, but it's been a relief... My Derm. said generally the more acne (and higher dosage) the more flaring that can happen. Starting on lower dose may also stave off IB.

Cheers,

Yvette

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×